Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Buprenorphine for pain management Please Help

My PM doctor just put me on Buprenorphine 2mg dissolvable tablets 3x daily as needed for pain. I've just taken my second dose and it is making me feel really bad. Headache, really bad nausea, and just out of it. Is this something that after taking a few times I will get used to or what? I really appreciate any advice. Thanks in advance!


  • SavageSavage United StatesPosts: 5,427
    At times my doctor would tell me to give my medications time and symptoms may wear off.

    But since you "feel really bad" there is nothing wrong with putting a call to doctor's office and letting doctor guide you..and or reassure you....as you may be having symptoms doctor would prefer to know sooner rather than later.
    Spine-Health Moderator
    Please read my medical history at: Medical History

  • Those are extremely common symptoms when starting opioids. Typically Dr.'s say to give it a couple weeks. However, Bupe is not only very strong but has a long half life( up to 3 days), so, considering you've only had two doses and are experiencing this already, these effects are probably only going to get worse for you over a few days. You said these are prescribed 'as needed', this means you don't have to take the 3 full doses everyday. Maybe just try 1 dose daily until you are used to it. In any case, call your Dr. and let them know your issue. They are the only ones who can really help you with this issue as we are not medical professionals.
  • I am already taking cymbalta for fibro, with no relief. Dr prescribed Lyrica wen to pick up and it costs $500 a month. I cannot afford that. I also am taking flexorall and lortabs. Also have low back cronic pain. My questions what other than Lyrica do ppl take for fibro?
    Karen Nikstad
  • For Lyrics called pregablin, which should be considerably cheaper. Your doctor will have other suggestions for you if the Lyrics doesn't work, or you can talk to your doctor about the manufacturer's drug assistance programs, which cover all of the cost for patients who need the meds, but can't afford them.

  • SavageSavage United StatesPosts: 5,427
    Welcome to Spine-Health
    Please click on link for helpful information!
    Spine-Health Moderator
    Please read my medical history at: Medical History

  • painmonsterppainmonster Posts: 2
    edited 01/25/2016 - 9:12 AM
    HI i like savage answer if unsure call doc, Listen I want you to do some research. Your medication is very powerful
    and as it is used for pain I want to find out what it's actually purpose is. The medicine worked great for me for 2 yrs
    my script was mailed and I would have to sign for it. Any way my script was late I was out of med for 5 days. First
    2 days ok 3rd day a total wreck 4th day worse 5th day checked myself in to emergency room. I believe its a sch
    one drug and drug addicts love to get there hands on it. Being off the medication is like withdrawal from heroin.
    Please don't run out and if you do call your dr they won't be pleased but they will get your meds immediately .
    Like I said it worked very well for me, but ive been in withdrawal with Qcycoton , and it does not hold a candle
    to buprenorphine. I never used heroin but I know what it like to withdrawal from it and it sucks. If the medicine
    works for you then don't be afraid of it. I personally think its great medicine and has helped so many people my
    point is give it some time it took me about 5 days till I adjusted to it. Also I know people who just cannot take it
    for one reason or another, just never run out or try to go cold turkey it will be the bear and the bear will win.
Sign In or Register to comment.